Florida, 2007

Damaging Wind in Florida, June 25, 2007

June 25, 2007 · NWS MFL · 1 event in 1 county or zone

Thunderstorms moving south across Collier County produced wind damage in East Naples.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Thunderstorms moving south across Collier County produced wind damage in East Naples.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 25, 1:06 PM EST, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 25, 1:06 PM EST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT MON JUN 25 2007

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES HAS DEVELOPED EARLY THIS
AFTERNOON ALONG BOTH COASTS...WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE OVER
EASTERN INTERIOR AREAS OF SOUTH FLORIDA. THE SEA BREEZES SHOULD
CONTINUE TO PUSH SLOWLY INLAND...AS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES AND MOVE TO THE SOUTH
SLOWLY. THE REASON FOR SLOWLY SOUTH TO SOUTHEAST STEERING FLOW IS
DUE TO THE UPPER LEVEL LOW OVER THE WESTERN ATLANTIC WATERS...AND
THE MID TO UPPER LEVEL HIGH OVER THE GULF OF MEXICO.

THE UPPER LEVEL LOW SHOULD WEAKEN THROUGH TUESDAY WHILE SLOWLY
DRIFTING SOUTH. THIS WILL ALLOW FOR THE HIGH OVER THE GULF OF
MEXICO TO MOVE EAST INTO THE WESTERN ATLANTIC WATERS. THIS WILL
ALLOW FOR THE STEERING FLOW TO BECOME MORE EASTERLY LATE TONIGHT
INTO TUESDAY.

AT THE SAME TIME...THE TROPICAL WAVE NEAR PUERTO RICO WILL ALSO
CONTINUE TO MOVE TO THE WEST TO NORTHWEST DIRECTION AND MOVE INTO
SOUTH FLORIDA TUESDAY NIGHT INTO WEDNESDAY. THIS WILL HELP TO
INCREASE THE TROPICAL MOISTURE OVER THE CWA ON TUESDAY INTO
WEDNESDAY. THE MODELS ARE ALSO SHOWING THE PWAT TO BE AROUND 2
INCHES BY WEDNESDAY OVER THE CWA.

THEREFORE...THE ACTIVITY OVER THE CWA THIS AFTERNOON WILL COME TO
AN END THIS EVENING AS THE HEATING OF THE DAY IS LOST. THE ONLY
EXCEPTION TO THIS IS FOR THE EAST COAST AREAS WHERE A FEW SHOWERS
OR THUNDERSTORMS COULD DEVELOP OVER THE ATLANTIC WATERS AND MOVE
WEST INTO THE EAST COAST METRO AREAS BEFORE DISSIPATING. THE
SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN REDEVELOP ON TUESDAY
AND BECOME NUMEROUS BY WEDNESDAY OVER THE CWA.

.EXTENDED FORECAST...
ONCE THE TROPICAL WAVE MOVES NORTH OF THE WEDNESDAY NIGHT...HIGH
PRESSURE OVER THE ATLANTIC WATERS WILL THEN BUILD BACK INTO SOUTH
FLORIDA FOR LATE THIS WEEK. THIS WILL SET UP THE TYPICAL SUMMER
TIME PATTERN FOR THE CWA FOR LATE THIS WEEK WHICH MEANS LATE NIGHT
AND MORNING ACTIVITY EAST COAST AREAS...AND AFTERNOON AND EVENING
ACTIVITY INTERIOR AND WEST COAST AREAS.

THE HIGH WILL THEN WEAKENED ALLOWING FOR A WEAK COLD FRONT TO WORK
DOWN INTO THE SOUTHEAST UNITED STATES THIS WEEKEND...BEFORE
STALLING OUT OVER THE NORTHERN PORTIONS OF THE SUNSHINE STATE BY
EARLY NEXT WEEK. THIS WILL SET UP THE STEERING FLOW FROM THE
SOUTHWEST AGAIN THIS WEEKEND. SO...THE SHOWER AND THUNDERSTORMS ACTIVITY
WILL ONCE AGAIN BE FOCUSED ALONG THE EAST COAST AREAS THIS WEEKEND.

 &&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
WESTERN PORTIONS OF THE METROS AND INTERIOR PORTIONS OF SOUTH
FLORIDA AS THE EAST COAST SEA BREEZE BOUNDARY PUSHES INLAND. SHOWERS
AND THUNDERSTORMS WILL ALSO CONTINUE ALONG THE WEST COAST SEA BREEZE
AS WELL THIS AFTERNOON. WITH THE SEA BREEZE BOUNDARIES WELL INLAND
MOSTLY MFR CONDITIONS CAN BE EXPECTED ACROSS THE TERMINALS INTO THE
EVENING ALTHOUGH APF MAY SEE A BRIEF THUNDERSTORM THIS EVENING AS
THE SEA BREEZE WEAKENS AND MOVES BACK WEST. OVERNIGHT MOISTURE WILL
BEGIN TO INCREASE ACROSS THE REGION AND A FEW SHOWERS OR
THUNDERSTORMS MAY PUSH ACROSS THE ATLANTIC WATERS AND INTO THE EAST
COAST... VCTS WAS ADDED OVERNIGHT AFTER 5Z.

&&

.MARINE...
THE WINDS WILL BE MAINLY FROM THE EAST AT 10 TO 15 KNOTS THROUGH
THE WEEK...EXCEPT TUESDAY NIGHT WHERE THEY COULD GET UP TO BREEZY
CONDITIONS ALONG THE ATLANTIC WATERS. THE WINDS WILL THEN SWING TO
A SOUTHERLY DIRECTION NEXT WEEKEND AND DECREASE TO LESS THAN 10
KNOTS. THE SEAS WILL ALSO REMAIN BELOW 6 FEET OVER SOUTH FLORIDA
WATERS THIS WEEK INTO NEXT WEEKEND.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES SHOULD REMAIN WELL ABOVE THE 35 PERCENT
CRITICAL VALUES THROUGH THE WEEK...DUE TO THE INCREASE IN TROPICAL
MOISTURE OVER THE CWA.

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  89  78  85 / 20 30 40 60
FORT LAUDERDALE  80  88  80  85 / 20 30 40 60
MIAMI            79  89  79  86 / 30 30 40 60
NAPLES           75  93  75  88 / 20 30 40 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jun 25, 8:23 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
923 AM EDT MON JUN 25 2007

FLZ063-066>075-168-172>174-260215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
923 AM EDT MON JUN 25 2007

...SCATTERED THUNDERSTORMS MAINLY ACROSS THE INTERIOR TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT
SOUTH FLORIDA LATE THIS AFTERNOON AND INTO THIS EVENING. THE
THUNDERSTORMS WILL BE MOVING SOUTH, MOST LIKELY AFFECTING THE
INTERIOR. DANGEROUS LIGHTNING STRIKES, LOCALLY HEAVY DOWNPOURS AND GUSTY
WINDS TO AROUND 45 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. THERE
IS ALSO A VERY SLIM CHANCE THAT SMALL HAIL TO PEA SIZE MAY
ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER TUESDAY AND INTO
THE NEXT WEEKEND AS TROPICAL MOISTURE SPREADS ACROSS THE AREA IN
ADVANCE OF TROPICAL WAVES APPROACHING FROM THE SOUTHEAST TUESDAY
AND AGAIN ON THURSDAY. THE MAIN THREATS WITH ANY STORM WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL.

EASTERLY WINDS WILL ALSO INCREASE TO 15 TO 20 MPH ALONG THE
ATLANTIC COAST TUESDAY AS THE TROPICAL WAVE APPROACHES. THIS
WILL RESULT IN AN INCREASING THREAT OF RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 25, 12:57 PM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT MON JUN 25 2007

FLZ073-174-251830-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-
157 PM EDT MON JUN 25 2007

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ROYAL PALM RANGER STATION...
OR 12 MILES WEST OF HOMESTEAD...MOVING SOUTH AT 5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS AND POSSIBLY SMALL HAIL TO PEA SIZE. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

TINGLER
Special weather statement, Jun 25, 1:55 PM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT MON JUN 25 2007

FLZ067-251930-
INLAND PALM BEACH COUNTY FL-
255 PM EDT MON JUN 25 2007

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LION COUNTRY SAFARI...OR 14
MILES EAST OF PAHOKEE...MOVING SOUTH AT 10 TO 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

TINGLER
Special weather statement, Jun 25, 3:15 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT MON JUN 25 2007

FLZ073-252045-
INLAND MIAMI-DADE FL-
415 PM EDT MON JUN 25 2007

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF MICCOSUKEE RESORT...OR 22 MILES
SOUTHWEST OF MIRAMAR...MOVING SOUTHWEST AT 5 TO 10 MPH.  THIS STORM
WILL PASS OVER TAMIAMI TRAIL BETWEEN MICCOSUKEE RESORT AND FORTY
MILE BEND BETWEEN 415 AND 430 PM.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND STRONG...GUSTY
WINDS FROM 45 TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

70/DD
Special weather statement, Jun 25, 3:51 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT MON JUN 25 2007

FLZ073-252115-
INLAND MIAMI-DADE FL-
451 PM EDT MON JUN 25 2007

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHARK VALLEY OBS TOWER...OR 21 MILES
NORTHWEST OF HOMESTEAD...MOVING SOUTHWEST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

70/DD
Special weather statement, Jun 25, 5:15 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
615 PM EDT MON JUN 25 2007

FLZ070-252245-
INLAND COLLIER COUNTY FL-
615 PM EDT MON JUN 25 2007

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DADE-COLLIER TRAINING
AIRPORT...OR 11 MILES NORTHEAST OF MONROE STATION...MOVING SOUTH AT
15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

70/DD
Special weather statement, Jun 25, 5:56 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT MON JUN 25 2007

FLZ070-075-260000-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-
656 PM EDT MON JUN 25 2007

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOOP ROAD EE CENTER...OR 8 MILES SOUTHEAST
OF MONROE STATION...MOVING SOUTHWEST AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

70/DD

The radar

The Miami radar (KAMX), 148 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Collier

When
June 25, 6:15 PM EST
Where
Collier County, East Naples
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
26.120, -81.780

Collier County Emergency Management relayed a report from a TV station of damage to an awning at the Club Naples RV resort on Beck Drive near I-75 in East Naples. The awning went flying about 800 feet, causing minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37088.